Kentucky, 2025

Tornado and Hail in Kentucky, November 18, 2025

November 18, 2025 · NWS PAH · 2 events in 1 county or zone

A surface low drifted southeastward from Missouri through Southern Illinois and Western Kentucky during the evening hours of the 18th. Areas to the south with some afternoon clearing allowed for instability to develop, resulting in the formation of multiple clusters of storms that tracked southeastward.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A surface low drifted southeastward from Missouri through Southern Illinois and Western Kentucky during the evening hours of the 18th. Areas to the south with some afternoon clearing allowed for instability to develop, resulting in the formation of multiple clusters of storms that tracked southeastward. The most prominent of these clusters strengthened in far Southeast Missouri, moving across the Mississippi River into far Western Kentucky, at times developing embedded supercell structure. This cluster produced a tornado in Fulton County which tracked southeastward from KY-94 to KY-166 near the Tennessee border, breaking multiple power polls along the way. Effective bulk shear peaked at around 50kts near the Missouri/Kentucky border with DCAPE of 800J/kg to go along with the MLCAPE of over 1000J/kg. Precipitable water peaked at 1.3in.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 18, 5:44 PM CST, 58 minutes earlier. Its key messages:

  • Another round of showers and thunderstorms is expected late this afternoon through this evening. A few strong to severe storms cannot be ruled out mainly over southeast Missouri and the Purchase Area of west Kentucky.
  • After a dry Wednesday, multiple rounds of showers and thunderstorms are expected late Wednesday night through Friday night.
  • Above normal temperatures will continue into early next week.
Area forecast discussion, Nov 18, 5:44 PM CST, 58 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
544 PM CST Tue Nov 18 2025

.KEY MESSAGES...

- Another round of showers and thunderstorms is expected late
  this afternoon through this evening. A few strong to severe
  storms cannot be ruled out mainly over southeast Missouri and
  the Purchase Area of west Kentucky.

- After a dry Wednesday, multiple rounds of showers and
  thunderstorms are expected late Wednesday night through
  Friday night.

- Above normal temperatures will continue into early next week.

&&

.UPDATE...
Issued at 537 PM CST Tue Nov 18 2025

Watching storms moving through southeast Missouri closely for
signs of rotation, large hail, and downburst winds. The Purchase
Area will be involved in the next hour and hopefully, it won't
make it to/past the Lakes.

&&

.DISCUSSION...
Issued at 139 PM CST Tue Nov 18 2025

A weak surface low over St Louis will attempt to ride east
southeast along I-64 through southern Illinois and southwest
Indiana this evening. A weak warm front is still lingering
over southwest Indiana and adjacent southeast Illinois, but
it should clear to the north of the area in the next hour or
so. As it does, the continual convective development in that
region should subside. Although scattered showers and storms
will be possible near the low track late this afternoon and
evening, surface-based instability will not be sufficient to
support severe storms there.

Farther south where some clearing has developed, surface-based
CAPE could reach close to 1000 J/kg generally south of a line
from Piedmont Missouri through Murray Kentucky. In this region,
severe storms with all severe threats will be possible. The CAMs
have not been unanimously in favor of development, but the HRRR
has been consistently developing at least isolated storms. The
main threat window will be from 3-9 PM, and all convection
should be south or east of the area by midnight.

Enjoy Wednesday which will be dry with slightly above normal
temperatures. Beginning late Wednesday night warm advection will
begin to produce showers and thunderstorms across the Quad
State. This forcing will be in place through Friday when a
compact storm system passes eastward over the region. It is not
certain how far north the warm front will make it, and any
meager threat of severe weather is likely to be along and south
of it. Even there, persistent cloud cover and convection will
make it hard to develop any significant SBCAPE to support severe
weather. At this time, it appears that this storm system will
bring beneficial rain of 1-2" to most of the region. This should
not result in a significant flash flooding threat.

The weekend should be dry with slightly above normal
temperatures, but PoPs return Sunday night into Monday, as
another storm system approaches. Guidance is not in agreement in
the timing of this system, but by mid-week, it is likely to
bring another round of showers and thunderstorms. Behind it, a
blast of cold air is expected by Thanksgiving.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 544 PM CST Tue Nov 18 2025

Convection will be a concern this evening at KEVV, KOWB, and
especially KPAH, where hail and gusty winds will be a
possibility. Ceilings are VFR, but IFR and lower ceilings and
possibly visibilities in drizzle are expected to push southward
over the region later this evening and overnight. Those lowered
conditions may linger through the morning before improving
midday into the afternoon.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

UPDATE...
DISCUSSION...DRS
AVIATION...DRS
Hazardous weather outlook, Nov 18, 1:47 PM CST, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
147 PM CST Tue Nov 18 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
147 PM CST Tue Nov 18 2025 /247 PM EST Tue Nov 18 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will be possible across the Quad State
late this afternoon through this evening. A few strong to severe
storms will be possible over southeast Missouri and much of the
Purchase Area of west Kentucky. Damaging winds, large hail, and
even a tornado or two will be possible with any severe storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A chance of thunderstorms returns late Wednesday night in
southeast Missouri and continues intermittently over much of the
region Thursday through Friday night. Locally heavy rainfall and
lightning will be the primary concerns through the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation cannot be ruled out later this afternoon and
into the evening over southeast Missouri and the Purchase Area of
west Kentucky.

DRS

In the hours before

Local storm report, Nov 18, 5:28 PM CST, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
528 PM CST Tue Nov 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     Hail             1 SW Scott City         37.21N 89.54W
11/18/2025  M1.00 Inch       Scott              MO   Broadcast Media

            Quarter sized hail reported in Scott City.

&&

JGG
Special weather statement, Nov 18, 5:33 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Paducah KY
533 PM CST Tue Nov 18 2025

ILZ088>090-093-094-190015-
Massac IL-Pope IL-Union IL-Johnson IL-Pulaski IL-
533 PM CST Tue Nov 18 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN UNION...
NORTHEASTERN PULASKI...NORTHWESTERN MASSAC...NORTHWESTERN POPE AND
JOHNSON COUNTIES THROUGH 615 PM CST...

At 532 PM CST, Doppler radar was tracking a strong thunderstorm near
Dongola, or 13 miles southeast of Anna, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Vienna, Dongola, Karnak, Dixon Springs, New Columbia, Ullin, Cypress,
New Grand Chain, Belknap, and Simpson.

This includes the following highways...
 Interstate 24 in Illinois between Mile Markers 11 and 28.
 Interstate 57 in Illinois between Mile Markers 17 and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
southern Illinois.

&&

LAT...LON 3735 8923 3756 8870 3732 8850 3731 8851
      3721 8913
TIME...MOT...LOC 2332Z 254DEG 40KT 3730 8910

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

DW
Local storm report, Nov 18, 6:42 PM CST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
642 PM CST Tue Nov 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Tstm Wnd Gst     8 S Wolf Island         36.62N 89.23W
11/18/2025  M61 MPH          Mississippi        MO   Mesonet

            Personal weather station recorded a 61 mph
            gust at 630 pm at Dorena.

&&

JGG

The radar

The Paducah radar (KPAH), 65 km away, was scanning. The volume nearest the first event began at 00:42 UTC.

Open the radar archive at this moment

Event by event

1 tornado, 1 hail. Local standard time, as filed.

Tornado, Fulton

When
November 18, 6:42 PM CST to 6:48 PM CST
Where
Fulton County, 0.83 mi ESE of Dodd to 1.77 mi NW of Jordan
Rating
EF1
Path length
5.64 mi
Path width
30 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
36.564, -89.137

A narrow EF-1 tornado (peak winds of 100mph) began on KY-94 just east of Hickman. The tornado then slowly moved southeast, mostly across open fields, doing sporadic minor tree damage before snapping 3 power poles along and near KY-166. The tornado ended near Rice Lane south of KY-166. Photos from the event show a very narrow funnel consistent with the narrow damage path.

Hail, Fulton

When
November 18, 7:10 PM CST
Where
Fulton County, 1.41 mi SSW of Cayce
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.530, -89.036

Hail measured to quarter size was reported south of Cayce as a supercell storm tracked southeastward towards Tennessee.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyThe tornado archive for Kentucky, 2025Warnings in Kentucky, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1299878, 1299877.